Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 113, NWS Paducah, KY

April 7, 2006Calloway County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2006, 10:59 AM CDT for Calloway County, Kentucky. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 10:59 AM CDT (15:59 UTC)
Expired
Apr 7, 2006, 11:19 AM CDT
In force
20 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Calloway County, KY

What was reported inside it

TimeReportWhereRemark
Apr 7, 11:10 AM CDTHAIL 0.882 S New Concord, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 10:20 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 071600
SVRPAH
KYC035-071630-
/O.NEW.KPAH.SV.W.0113.060407T1559Z-060407T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1059 AM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST CALLOWAY COUNTY IN WESTERN KENTUCKY.

* UNTIL 1130 AM CDT.

* AT 1055 AM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM
  PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED OVER EAST
  CENTRAL HENRY COUNTY...OR ABOUT 11 MILES NORTHEAST OF PARIS...AND
  MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR NEW CONCORD AT 1110 AM CDT

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3650 8821 3659 8806 3659 8805 3653 8805
      3651 8804 3651 8805 3649 8805

$$
1 follow-up statement
000 
WWUS53 KPAH 071619
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1119 AM CDT FRI APR 7 2006

KYC035-071629-
/O.CAN.KPAH.SV.W.0113.000000T0000Z-060407T1630Z/
CALLOWAY KY-
1119 AM CDT FRI APR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR CALLOWAY COUNTY IS
CANCELLED...

THE STORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELED.

LAT...LON 3650 8821 3659 8806 3659 8805 3653 8805
      3651 8804 3651 8805 3649 8805

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:13 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 7, 6:13 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
613 AM CDT FRI APR 7 2006

.DISCUSSION...
FORECAST INGREDIENTS FOR THUNDERSTORM DEVELOPMENT TODAY AND
TONIGHT WILL BE PROBLEMATIC...AS DEEP LAYER MOISTURE WILL BE THE
THE MOST UNCERTAIN ITEM OF THEM ALL.

ALTHOUGH CONVECTION LINGERS OVER SOUTHWEST IN/WESTERN KY THIS
MORNING...THE TORNADO WATCH WAS CANCELLED EARLIER THIS MORNING...AS
THUNDERSTORMS ENCOUNTERED MARGINAL INSTABILITY AND DECREASING
LOW LEVEL THETA-E INFLUX FROM THE LOW LEVEL JET THAT WAS PUSHING
THROUGH SERN MO LATE THURSDAY EVENING.

THE UPPER LEVEL SYSTEM WHICH KICK STARTED THE SEVERE WEATHER OVER
EASTERN KS/OK AND WESTERN MO/AR THURSDAY AFTERNOON AND EVENING
CONTINUES TO MOVE MOVE SOUTHWARD THROUGH KANSAS THIS MORNING AND
IS FORECAST BY THE NAM AND GFS MODEL GUIDANCE IS EXPECTED TO
NORTHERN ARKANSAS BY 06Z /1AM/ SATURDAY. THE LATEST 06Z FRIDAY
NAM/GFS MODEL RUNS SHOW SOME INTENSITY/TEMPORAL DIFFERENCES WITH
THE MID LEVEL LOW OVER ARKANSAS AND WHEN IT WILL BE SHEARED OUT
AS AN OPEN WAVE EAST OF THE WFO PAH FORECAST AREA BY MIDDAY SATURDAY.

THE SHORT TERM LOSS OF LOW LEVEL MOISTURE THIS MORNING WILL
LIKELY INHIBIT ANY MEANINGFUL CONVECTION FROM FIRING OVER THE WFO
PAH FORECAST AREA...BUT SUPPORT DECENT INSOLATION...DRY AIR
ADVECTION AT LOWER LEVELS WILL ERADICATE ANY MEANINGFUL CLOUD
COVER. THE GOES SOUNDER WATER VAPOR 7.0 MICRON /CENTERED ON 700
MB-10KFT/ AND 7.4 MICRON /CENTERED ON 850 MB-5KFT/ CHANNELS
SHOWING SIGNIFICANT DRYING BEHIND THE CURRENT CONVECTION IN THE
WFO PAH FORECAST AREA.

HOWEVER...A WARM CONVEYOR BELT OF MOISTURE WORKING BACK TO THE
UPPER LOW THIS MORNING FROM THE LOWER MS/OH VALLEYS AND TO THE
CENTRAL PLAINS...SHOULD BRING SUFFICIENT MOISTURE BACK TO THE
CLOUD BEARING LAYERS THIS AFTERNOON. THIS MOISTURE WILL BE
CRITICAL...AS LAPSE RATES/CAPE/GENERAL INSTABILITY PARAMETERS WITH
THE UPPER LOW INTERACT WITH SURFACE/LOW LEVEL THERMAL LIFT AHEAD
OF THE SURFACE LOW. THIS WILL BE ALSO BE CRITICAL FOR DAMAGING
WIND GUST POTENTIAL IN THUNDERSTORMS...AS AN INVERTED V SOUNDING
WILL BE IN PLACE EARLY IN THE AFTERNOON. AS DEEPER LOW/MID LEVEL
MOISTURE WORKS INTO THE FORECAST AREA FROM THE WEST...HAIL
PRODUCING STORMS AND MORE PRONOUNCED CONVECTIVE RAIN DEVELOPMENT
WILL BE RULE WITH ANY SEVERE THUNDERSTORMS.

THE TORNADIC POTENTIAL ACROSS THE SOUTHERN BORDER OF THE WFO PAH
FORECAST AREA IS CONDITIONAL BASED ON 1/...THE PROXIMITY OF THE
SURFACE FRONTAL/MESOSCALE BOUNDARIES ASSOCIATED WITH THE SURFACE
LOW...2/...ANY AGEOSTROPHIC WARM AIR/THETA-E ADVECTION AT THE
SURFACE IMPINGING ON THE LOW AND 3/...FAVORABLE WIND FIELDS TO
SUPPORT PERSISTENT SUPERCELLS. ALTHOUGH WIND FIELDS AND SURFACE
BASED MOISTURE WILL BE MORE FAVORABLE IN THE LOWER MS VALLEY...I
COULD NOT RULE OUT AN EARLY AFTERNOON POTENTIAL FOR AN ISOLATED
TORNADO IN THE WFO PAH COUNTY WARNING AREA /CWA/. I DECIDED TO
KEEP ADD A MENTION OF THE SPATIAL/TEMPORAL TORNADIC POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK ISSUED THIS MORNING.

ONE SIGNIFICANT PROBLEM WITH THE COVERAGE OF PRECIPITATION THIS
AFTERNOON AND TONIGHT IS THE INFLUENCE OF THE DEFORMATION ZONE AT
ORGANIZES BETWEEN THE UPPER LOW AND THE PASSING TROUGH TO THE
NORTH OF THE REGION. THE BALANCE BETWEEN THE SHEARING/COLD AIR
ADVECTION ALOFT...AND THE AVAILABLE MOISTURE MAY LEAD TO
SIGNIFICANT...BUT SCATTERED DOWNPOURS. ANY SIGNIFICANT RAINFALL
THAT BEEN LIMITED TO THE EDGES OF THE WFO PAH CWA...THEREFORE ANY
FLOOD/FLASH FLOOD THREAT SHOULD BE MINIMAL...IF AT ALL.

FOLLOWING THE DEPARTURE OF THE UPPER LOW EARLY
SATURDAY...SIGNIFICANT COLD/DRY AIR ADVECTION/MIXING WILL TAKE
PLACE ACROSS THE WFO PAH FORECAST AREA. ANY MIXING SHOULD DIMINISH
BY EARLY EVENING...PLACING THE WFO PAH FORECAST AREA IN IDEAL
CONDITIONS FOR FROST DEVELOPMENT. ALTHOUGH WE ARE IN THE EARLY
PART OF THE OUTDOOR GROWING SEASON...I WILL LEAVE ANY
CONSIDERATION OR MENTION OF FROST ADVISORY POTENTIAL TO THE DAY
AND FOLLOWING EVENING FORECAST CREWS. A CAUTIONARY STATEMENT WAS
PLACED IN THE HAZARDOUS WEATHER OUTLOOK AS A HEADS UP FOR
AGRICULTURAL INTERESTS.

DRY WEATHER SHOULD PERSIST INTO EARLY NEXT WEEK. AT THIS
TIME...KEPT CURRENT MENTION OF THUNDERSTORM CHANCES THE SAME AS IN
PREVIOUS FORECAST PACKAGES.

&&

.FIRE WEATHER...
THERE IS SOME CONCERN IN RELATIVE HUMIDITY/WIND FIELDS WILL
APPROACH CRITICAL OPERATING THRESHOLDS MIDDAY ON
SATURDAY...ESPECIALLY OVER SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS
AND THE PURCHASE AREA OF WEST KENTUCKY. RELATIVE HUMIDITIES MAY
DIP DOWN TOWARD THE 25 PERCENT RANGE...WITH 20 FOOT WINDS
APPROACHING 15 MPH AND GUSTS NEAR 25 MPH...ESPECIALLY DURING THE
MORNING AND INTO THE EARLY AFTERNOON. ALTHOUGH 10 HOUR FUELS WILL
NOT BE IMPACTED SEVERELY GIVEN THE RAINFALL POTENTIAL...LIGHTER FUELS MAY
DRY OUT QUICKLY IN THE LATE MORNING AND EARLY AFTERNOON.

I MENTIONED THIS LEVEL OF CONERN IN THE FIRE WEATHER PLANNING
FORECAST TO ALERT FORESTRY INTERESTS OF THE ELEVATED FIRE WEATHER POTENTIAL.

SUNDAY MINIMUM DAYTIME RELATIVE HUMIDITY VALUES WILL BE SIMILAR TO
SATURDAY...BUT 20 FOOT AND TRANSPORT WINDS WILL BE MUCH WEAKER
THAN ON SATURDAY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SMITH
Hazardous weather outlook, Apr 7, 7:21 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
721 AM CDT FRI APR 7 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-081230-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
721 AM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST THIS AFTERNOON
INTO EARLY THIS EVENING FOR LOCATIONS SOUTH AND EAST OF A LINE
FROM DEXTER AND CAPE GIRARDEAU MISSOURI...EASTWARD TO BENTON AND
CARMI ILLINOIS...THEN ONWARD TO PRINCETON AND SANTA CLAUS INDIANA.

THE GREATEST CONCERN IN THIS RISK AREA WILL BE LARGE HAIL AND
ISOLATED TORNADOES.

THE POTENTIAL FOR ISOLATED TORNADO DEVELOPMENT WILL BE MOST LIKELY DURING
THE EARLY AFTERNOON...ESPECIALLY ACROSS THE LOWER DELTA REGION OF EXTREME
SOUTHEAST MISSOURI...EASTWARD INTO THE PURCHASE AND PENNYRILE
AREAS OF WEST KENTUCKY. THE TORNADO POTENTIAL SHOULD DIMINISH
MARKEDLY BY EARLY THIS EVENING.

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST ACROSS THE
REMAINDER OF THE OUTLOOK AREA MAINLY DURING THE AFTERNOON HOURS.
THE MAIN HAZARDS IN THIS AREA WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS.

THUNDERSTORMS WILL LIKELY DEVELOP DURING THE LATE MORNING
HOURS...WITH STRONG TO SEVERE THUNDERSTORMS MOST LIKELY TO BEGIN BETWEEN
NOON AND 2 PM. THESE THUNDERSTORMS WILL LIKELY START OUT IN SOUTHEAST
MISSOURI AND SOUTHWEST ILLINOIS...THEN SPREAD EAST THROUGH THE
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AREAS OF FROST WILL BE LIKELY SATURDAY NIGHT. AGRICULTURAL
INTERESTS WORKING WITH SENSITIVE OUTDOOR PLANTS OR TREES SHOULD
MAKE PLANS BY SATURDAY TO LESSEN ANY DAMAGE DUE TO THE FROST.

A CHANCE OF THUNDERSTORMS IS EXPECTED TO RETURN LATE TUESDAY INTO
WEDNESDAY. AT THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS
AFTERNOON AND EVENING.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:12 AM CDTSevere Thunderstorm WarningPAHTrigg63 min
Apr 7, 11:26 AM CDTSevere Thunderstorm WarningPAHChristian64 min
Apr 7, 11:55 AM CDTSevere Thunderstorm WarningPAHHopkins, Muhlenberg65 min
Apr 7, 11:57 AM CDTSevere Thunderstorm WarningPAHCalloway48 min
Apr 7, 12:13 PM CDTSevere Thunderstorm WarningPAHCaldwell, Lyon47 min
Apr 7, 12:20 PM CDTSevere Thunderstorm WarningPAHTrigg55 min
Apr 7, 12:43 PM CDTSevere Thunderstorm WarningPAHCalloway47 min
Apr 7, 12:52 PM CDTSevere Thunderstorm WarningPAHMcLean38 min
Apr 7, 12:57 PM CDTSevere Thunderstorm WarningPAHChristian, Todd48 min
Apr 7, 1:02 PM CDTSevere Thunderstorm WarningPAHCaldwell28 min
Apr 7, 1:19 PM CDTSevere Thunderstorm WarningPAHDaviess56 min
Apr 7, 1:24 PM CDTSevere Thunderstorm WarningPAHHopkins55 min
Apr 7, 1:29 PM CDTSevere Thunderstorm WarningPAHCalloway26 min
Apr 7, 1:33 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden27 min
Apr 7, 1:37 PM CDTSevere Thunderstorm WarningPAHWebster53 min
Apr 7, 1:39 PM CDTSevere Thunderstorm WarningPAHTrigg21 min
Apr 7, 1:42 PM CDTSevere Thunderstorm WarningPAHChristian48 min
Apr 7, 1:54 PM CDTSevere Thunderstorm WarningPAHMcLean36 min
Apr 7, 2:01 PM CDTSevere Thunderstorm WarningPAHHenderson44 min
Apr 7, 2:13 PM CDTSevere Thunderstorm WarningPAHMuhlenberg29 min
Apr 7, 2:15 PM CDTSevere Thunderstorm WarningPAHDaviess30 min
Apr 7, 4:57 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston48 min
Apr 7, 5:05 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman55 min
Apr 7, 5:29 PM CDTSevere Thunderstorm WarningPAHCarlisle, Graves61 min
Apr 7, 5:38 PM CDTSevere Thunderstorm WarningPAHUnion, Webster52 min
Apr 7, 5:47 PM CDTSevere Thunderstorm WarningPAHLyon, Marshall43 min
Apr 7, 5:55 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson65 min
Apr 7, 6:19 PM CDTSevere Thunderstorm WarningPAHCalloway41 min
Apr 7, 6:20 PM CDTSevere Thunderstorm WarningPAHHopkins, McLean40 min
Apr 7, 6:25 PM CDTSevere Thunderstorm WarningPAHMarshall37 min
Apr 7, 6:28 PM CDTSevere Thunderstorm WarningPAHUnion, Webster32 min
Apr 7, 6:42 PM CDTSevere Thunderstorm WarningPAHLyon, Trigg48 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.